I have been coughing up Phlem for 40 days now. Symptoms seem similar to whooping Cough just less surver whoops and coughing fits, although I did manage to injure my lower back while coughing. I've been to the doctors 3 times to get this sorted. On the second time they tested for whopping cough and on the third time they told me it wasnt whooping cough by the blood test but that I should make another apointment to get some other tests done such as an xray. My lungs hurt but i'm not sure if thats muscular or not. None of the phlem is infected, just really watery but causes alot of coughing. I was taking anti inflamitories for my back and that seemed to help the pain in the lungs. One of the doctors perscribed me codeine for the cough because he thought that this would help dry things out. Unfortunatly it didnt.
Your symptoms could be due to Asthma. This is diagnosed by lung function tests. The other causes for long term cough besides asthma are GERD and post nasal drip from allergies. GERD is gastro esophageal reflux disease where the stomach acids come back into the esophagus and spill into the windpipe causing cough. Treatment with antacids will help neutralize the acids. Post nasal drips can occur with sinusitis and throat infections. Giving up cigarettes will abolish smoker's cough in 90% of people. Talk to your GP about the other causes for cough in the meantime you could try warm salt water gargles and breathing exercises.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.